ALICIA DE MEDINA, M.D.; OLIVIA BIASINI, M.D.; ALFONSO RIVERA, M.D.; ALICIA SAMPERA, M.D.
To the editor: Hicks and Abraham (1) have reported a case of myoclonic dystonia associated with verapamil therapy. We report the case of a patient who developed myoclonic dystonia apparently induced by nifedipine, a calcium-ion-influx inhibitor. Although nifedipine has side effects (2), such as headache, flushing, lethargy, dizziness, allergic reactions, hypotension, palpitations, and sometimes anginal pain, they are mainly transient.
A 35-year-old man was hospitalized with status asthmaticus. He was receiving oxytriphylline (Choledyl; Parke-Davis, Morris Plains, New Jersey), 600 mg/d, and prednisone, 15 mg/d. Three days after admission, we started him on nifedipine therapy, because some studies have reported that
Learn more about subscription options.
Register Now for a free account.
DE MEDINA A, BIASINI O, RIVERA A, SAMPERA A. Nifedipine and Myoclonic Dystonia. Ann Intern Med. 1986;104:125. doi: 10.7326/0003-4819-104-1-125_2
Download citation file:
Published: Ann Intern Med. 1986;104(1):125.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only